It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Hi!
I'm hoping someone can help...
I've been on long term prednisolone due to a rheumatological condition, and with this Vasculitis and the way my body responds to chemicals it has taken me over two years to get from 40mg down to 15mg just before Christmas.
Unfortunately, the last few months of the year were very stressful due to a marriage break down and throughout I coped and determinedly carried on bringing the meds down.
Suddenly one night in January I suddenly felt very ill. I'd not been right for a few weeks with carving salt, sugar, coffee, tiredness, waking at four am, got acne on my chin and neck, a pain at the base of my back in bed, dizziness, weird reactions to sugar and carbs (shaking, pale, funny eyes, itchy bottom, numb lips..), stinging pains in my thighs, sweating.... but on this evening I was suddenly, overwhelmingly anxious and just couldn't calm myself. I always calm myself. That week things deteriorated, I got so weak I was holding my arms to walk, was breathless, had extreme wind, thrush, would be starving now after a full bowl of carbs too.
I saw my Gp and she explained that as my adrenals no longer worked that I had no fight or flight to deal with the stress I'd been under. She put my steroids up temporarily, bringing them down 1 mg a day. It took the edges off but was all too quick so she then tried going not quiet so high but for three days at a time. The same happened. I've ended up back on 30 mg which understandably she is anxious about.
I received a call from my consultant, he told me my dependence on the meds were psychological, I'm presuming because of the anxiousness which has gone, and to drop back down to thirty over night although I'd not been on 15 mg for five weeks and my problems with drugs/chemicals. I am intolerant and allergic to all steroid sparing drugs since I've had Vasculitis.
I tried what he said but but felt so ill I took them. He'd offered to see me the next week but said don't bother coming if not on 15. I didn't go as I was so upset but wish I had.
So now, although lots of the symptoms are better, I'm still not right. I'm so tired and weak, get shaky, still have reactions to foods, am dizzy (unless I drink gallons of water I've discovered), crave salt, have the most awful sensitive teeth, ringing in my ears, and interestingly my friend noticed some big patches of dark pigmentation that have appeared on my feet and ankles since January. I didn't know it could be related. I've discussed all of this with my Gp and she suggested I wrote to the consultant putting all if this in writing, which I will. I understand the doctors' anxiousness over my condition but I don't think the Consultant is taking into account my body's strange reactions to chemicals and that as I've not been under 15mg for over three years my baseline might be different. He's always said I'm an unusual case but he wouldn't let me talk about any of this in the phone call we had.
I've not googled anything, I got myself very worked up before having open heart surgery in 2008 so I have never looked since! I think it's dangerous, which is how I've ended up here. Probably like most of you I've been through a lot with the surgery and, it took years to diagnose the vasculitis so I'm not new to medical problems, but this is making me desperate. Can anyone help?!
Does steroid induced Addison's exist? The skin pigmentation is totally new and I'd never seen it before January, could that be due to steroids? What should I do?!!
Thank you for reading this, I'm hopeful someone out there will have had a similar experience or be able to help.
Sophie





All times are GMT -7. The time now is 05:57 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!